Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 22, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 4, 2003, 6:42 PM CST for Polk County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2003, 6:42 PM CST (00:42 UTC)
- Expired
- Apr 4, 2003, 7:05 PM CST
- In force
- 23 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Polk County, AR
The radar
The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:27 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 4, 3:27 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 327 PM CST FRI APR 4 2003 MAIN CONCERN IS THUNDERSTORM DEVELOPMENT THIS EVENING AND SEVERE POTENTIAL. LOW 60 DEWPOINTS CONTINUE TO ADVECT INTO CENTRAL AND SOUTHWEST ARKANSAS FROM TEXAS AHEAD OF THE COLD FRONT POISED TO MOVE THROUGH ARKANSAS. THE FRONT IS CURRENTLY JUST ENTERING NORTHWEST ARKANSAS. ISOLATED SHOWERS ARE NOTED ACROSS THE NORTHWEST AND SOUTH PARTS OF THE CWA ON KLZK RADAR. THE SHOWERS CONTINUE TO MOVE EAST NORTHEAST AT 30 MPH. LI-S HAVE CONTINUED TO FALL ALL DAY AS DEWPOINTS HAVE INCREASED. CROSS SECTIONS SHOW MOISTURE MAINLY FROM 700MB DOWN. VERY DRY AIR IS LOCATED ABOVE THIS LEVEL AND VERTICAL MOTION IS MARGINAL. SOME CLOUDS HAVE BECOME BROKEN ACROSS THE AREA PER OBS AND SATELLITE IMAGERY. THE NEXT 3-4 HOURS WILL BE CRITICAL IN SEVERE THUNDERSTORM DEVELOPMENT. SURFACE WINDS ARE STRONG AHEAD OF THE FRONT. THE MAIN THREAT WOULD BE STRONG WINDS OR HAIL. THE NEXT COLD FRONT WILL MOVE THROUGH ON SUNDAY AND THIS FRONT LOOKS MORE IMPRESSIVE THAN THE CURRENT ONE. ETA AND GFS CROSS SECTIONS AGREE ON STRONG VERTICAL MOTIONS WITH ABUNDANT MOISTURE...THOUGH THE GFS IS A BIT MORE DRY. WILL NEED TO WATCH FOR SEVERE STORMS ON SUNDAY AS WELL. THIS FRONT SHOULD EXIT THE AREA SUNDAY NIGHT. MONDAY THROUGH WEDNESDAY LOOKS TO BE DRY WITH HIGH PRESSURE IN PLACE. AN UPPER LEVEL LOW MOVES THROUGH THE AREA ON THURSDAY TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. FRIDAY SHOULD BE DRY. WILL STAY CLOSE TO THE MAV TEMPERATURES. .LZK...NONE. 51
Hazardous weather outlook, Apr 4, 3:27 PM CST, 3 hours 15 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 327 PM CST FRI APR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. A COLD FRONT WILL CONTINUE TO SWEEP SOUTHEAST THROUGH ARKANSAS...REACHING EXTREME SOUTHEAST PORTIONS OF THE STATE BY LATE TONIGHT. THIS BOUNDARY WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT. FORECAST TEMPERATURE AND WIND PROFILES SUGGEST DAMAGING WIND GUSTS AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. I .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL STALL JUST TO SOUTH OF ARKANSAS ON SATURDAY AND THEN BEGIN TO LIFT BACK NORTHWARD SATURDAY NIGHT AND SUNDAY. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER THE AREA AT THAT TIME...WITH A FEW STRONG OR SEVERE STORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. 55
In the hours before
Local storm report, Apr 4, 4:55 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
455 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0416 PM 6 E BERGMAN AR .75 INCH HAIL
04/04/03 BOONE HAIL COVERED THE
GROUND. REPORTED BY
MEDIA.
0419 PM 12 NW YELLVILLE AR .75 INCH HAIL
04/04/03 MARION
28Local storm report, Apr 4, 5:44 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
544 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0437 PM 6 N HUNT AR .75 INCH HAIL
04/04/03 JOHNSON REPORTED BY STORM
SPOTTER.
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 6:19 PM CST | Severe Thunderstorm Warning | LZK | Conway, Pope | 31 min |
| Apr 4, 6:47 PM CST | Severe Thunderstorm Warning | LZK | Van Buren | 28 min |
| Apr 4, 7:12 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Van Buren | 38 min |
| Apr 4, 7:46 PM CST | Severe Thunderstorm Warning | LZK | Garland, Saline | 44 min |
| Apr 4, 7:58 PM CST | Severe Thunderstorm Warning | LZK | Independence, Sharp | 37 min |
| Apr 4, 8:29 PM CST | Severe Thunderstorm Warning | LZK | Saline | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.